Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Pueblo, CO

June 17, 2007Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2007, 3:54 PM MDT for Saguache County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 3:54 PM MDT (21:54 UTC)
Expired
Jun 17, 2007, 4:22 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3511 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 172154
SVRPUB
COC109-172330-
/O.NEW.KPUB.SV.W.0100.070617T2154Z-070617T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 530 PM MDT...

* AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES SOUTH OF
  SAGUACHE...OR 40 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD
  THE EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOFFAT.
  CRESTONE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3804 10622 3795 10621 3790 10554 3823 10577

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 172211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SUN JUN 17 2007

COC109-172330-
/O.CON.KPUB.SV.W.0100.000000T0000Z-070617T2330Z/
SAGUACHE CO-
411 PM MDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL SAGUACHE COUNTY...

AT 408 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS CENTERED 10 MILES WEST OF MOFFAT...OR 38 MILES NORTH 
OF ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOFFAT.
  CRESTONE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3805 10619 3794 10618 3790 10554 3823 10577

$$
000 
WWUS55 KPUB 172222
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT SUN JUN 17 2007

COC109-172232-
/O.CAN.KPUB.SV.W.0100.000000T0000Z-070617T2330Z/
SAGUACHE CO-
422 PM MDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL SAGUACHE COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3805 10619 3794 10618 3790 10554 3823 10577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:34 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 17, 2:34 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SUN JUN 17 2007

.SHORT TERM...
(TONIGHT AND MON)

CURRENTLY...STORMS FIRING OVER THE MOUNTAINS AND WEST OF INTERSTATE
25 AS OF 20Z...WITH MODERATELY UNSTABLE AIR MASS IN PLACE ACROSS THE
AREA. OVER THE MOUNTAINS...RECYCLED MID-LEVEL MOISTURE FROM
YESTERDAYS STORMS APPEARS SUFFICIENT TO DRIVE CONVECTION...AS LOW
LEVELS HAVE DRIED OUT SLIGHTLY VERSUS 24 HOURS AGO. OVER THE
PLAINS...LEE TROUGH ALONG I-25 SHOWING LITTLE INCLINATION TO MIX
EASTWARD...WITH VERY SLOW MIX-OUT OF LOW LEVEL MOISTURE ALONG AND
IMMEDIATELY WEST OF I-25. CAPES RUNNING IN THE 1K-2K J/KG RANGE OVER
MOST OF THE PLAINS...THOUGH HEALTHY CAP REMAINS IN PLACE WITH CINS
OF 100-200 J/KG NOTED. LAPS FORECAST SOUNDINGS SUGGEST MAX TEMPS
NEED TO REACH THE LOWER TO MIDDLE 90S BEFORE CONVECTION INITIATES.

TONIGHT...TOUGH TO ARGUE WITH ISOLATED POPS AREAWIDE FOR THIS
EVENING...THOUGH NAM MAY BE OPTIMISTIC IN CARRYING PRECIP ALL THE
WAY EAST TO THE KANSAS BORDER LATE THIS EVENING. WOULD APPEAR BEST
CHANCES FOR TSRA WILL BE ALONG THE RATON MESA AND THE SOUTHERN
SANGRES...THOUGH EVEN HERE COVERAGE WILL BE FAIRLY ISOLATED. COLD
FRONT DROPS SOUTH ACROSS THE AREA LATE TONIGHT...LIKELY TOO LATE TO
FORCE ANY CONVECTION ALONG THE BOUNDARY AS IT MOVES THROUGH.

MONDAY...SLIGHTLY COOLER POST FRONTAL AIR-MASS IN PLACE OVER THE
PLAINS...WITH VERY LITTLE CHANGE IN TEMPS OVER THE MOUNTAINS AND
VALLEYS WEST OF THE SANGRES. CHANCES FOR CONVECTION LOOK FAIRLY LOW
AREAWIDE AS LOW AND MID LEVELS DRY OUT OVER THE MOUNTAINS...WHILE
LIMITED MOISTURE AND INSTABILITY REMAIN ON THE PLAINS. STILL...NAM
DOES BREAK OUT SOME -TSRA ALONG THE SANGRES AND ACROSS THE NM BORDER
BY LATE AFTERNOON...SO CANT DISCOUNT CONVECTIVE CHANCES COMPLETELY.
WILL CONTINUE THE ISOLATED POPS CURRENTLY IN THE FORECAST...WITH
REMAINING FORECAST GRIDS LOOKING FINE FOR NOW.  --PETERSEN

.LONG TERM...
(TUE THROUGH SUN)

BUSY MONITORING FOR STRONG-SEVERE THUNDERSTORMS...SO LITTLE TIME
FOR DISCUSSION. ABOVE AVERAGE TEMPERATURES AND SEASONAL DIURNAL
LOW PROBABILITY CHANCES FOR THUNDERSTORMS EACH DAY WILL BE THE
MAIN IMPACT WEATHER NEXT WEEK. ANY THUNDERSTORMS OVER CO WOULD
PROBABLY DEVELOP INTO A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM IN
THE CENTRAL UNITED STATES. METZE

&&

.AVIATION...

ISOLATED TSRA DEVELOPING OVER THE AREA AGAIN THIS AFTERNOON...WITH
BEST POTENTIAL FOR STORMS AT KCOS AND KALS LATER THIS AFTERNOON AND
EARLY EVENING. MAIN IMPACT FROM ANY STORMS WILL BE GUSTY AND ERRATIC
WINDS...WITH SOME GUSTS OVER 40 KNOTS POSSIBLE. OVERALL...ANY STORMS
AT THE TAF SITES WILL BE SHORT-LIVED...WITH ONLY VERY BRIEF
PRECIPITATION EXPECTED. SFC FRONT STILL ON TRACK TO REACH KCOS
AROUND 08Z AND KPUB ABOUT 10Z...WITH NORTH WINDS BRIEFLY GUSTING TO
25 KNOTS AFTER FROPA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10/17
Hazardous weather outlook, Jun 17, 6:54 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT SUN JUN 17 2007

COZ058>089-093>099-181300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE REGION
TODAY. HOWEVER...DUE TO INCREASING WINDS ALOFT AND LOW LEVEL
MOISTURE...ONE OR TWO OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY
THREAT WILL BE WIND GUSTS TO 60 TO 70 MPH. HAIL UP TO ONE INCH IN
DIAMETER WILL ALSO BE POSSIBLE.

ANY THUNDERSTORM WHICH DEVELOPS TODAY WILL BE CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING.

A SURFACE TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE I-25 CORRIDOR
BY EARLY AFTERNOON AND WILL MOVE EAST ACROSS THE PLAINS LATE THIS
AFTERNOON AND EVENING. THIS TROUGH WILL ACT AS THE INITIATOR FOR
THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN
LATE MONDAY AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS MAY
BECOME SEVERE AS THEY MOVE ON TO THE ADJACENT PLAINS. LARGE
HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING WOULD BE POSSIBLE
WITH THESE STORMS.

ON TUESDAY...THE RISK OF SEVERE WEATHER WILL BE LOWER...BUT A
COUPLE STRONG TO SEVERE STORMS MAY DEVELOP OVER THE EASTERN PLAINS
LATE IN THE DAY. THE RISK OF THUNDERSTORMS WILL DIMINISH ON
WEDNESDAY AND FOR THE REST OF THE WEEK ONLY ISOLATED
THUINDERSTORMS ARE EXPECTED...GENERALKLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM OVER THE EASTERN PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:04 PM MDTSevere Thunderstorm WarningPUBChaffee23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.